Dear Reader,

If you’ve read my previous blogs, you’ve heard me discuss the dangers of Fentanyl.  This potent synthetic opioid analgesic has a high potential for abuse and dependence.  It has found its way onto our streets and has ended the lives of far too many in the past decade.

Today, I’m not talking about the risk of misusing Fentanyl; the subject of this blog is the risk patients take by following doctor and hospital-recommended treatment protocols involving fentanyl and other highly potent drugs.

When used correctly, Fentanyl is prescribed to manage severe pain.  It’s often administered in a hospital setting in conjunction with surgical procedures. Sometimes, a doctor will use Fentanyl patches to treat those suffering from severe chronic pain.  No matter its application, Fentanyl use MUST be overseen by a trained medical professional.

Unfortunately, when used correctly and overseen by a medical practitioner, Fentanyl is still a dangerous drug.  Patients prescribed this drug can suffer from respiratory depression, physical dependency, and interference with other medication.

Still, this medication is commonly used in hospitals and medical facilities worldwide.

The dangers of Fentanyl have recently reached a new crescendo…

Imagine this…

A loved one is sick. Possibly desperately ill. They have open wounds on their legs due to poor circulation. They are in terrible pain, lying in a hospital bed.  The doctors have hope. With the right antibiotics and debridement procedures, they can get the wounds under control.  Still, to treat the pain, they prescribe IV Fentanyl.  The result…your loved one goes into cardiac arrest.  Their breathing goes down to near zero. There is extensive brain damage. They are forced onto life support, and within 48 hours, they pass away.

Why?

Because of a mistake with the manufacturing, this super potent pain killer was mislabeled, and IV bags were sent to hospitals across the nation containing twice the labeled amount of the drug.

Sounds like a worst-case scenario…something out of a horror story?

I wish that were the case.

Folks, I’m sad to report that this is happening across our nation right now.  As I write these words, the FDA is frantically working to pull these overly potent drugs from hospitals and medical facilities across the country.

Using these super potent IV bags is causing patients to experience low blood pressure, cardiac arrest, shortness of breath, kidney failure, and ototoxicity.  Patients who were given this lethal medication via IV in a hospital setting have been placed in mortal peril.

My advice, if you or a loved one is in a hospital and in pain and a doctor is recommending Fentanyl, let your voice and your preferences be heard. Discuss your options. See if an alternative treatment may offer effective pain relief with less risk.

If you or someone you love has ever been injured in a hospital setting or because of a recalled drug, I urge you to reach out to my office at 703-761-4343 or 301-949-1515.  My time is yours, and I’m here to help in every way I can.

Sincerely,

Paul Samakow

Attorney Paul Samakow

703-761-4343 or 301-949-1515

WordPress Video Lightbox Plugin